Should I report Pharmacy ERROR?????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 9/28/2008 8:38 AM (GMT -7)   
 Morning all
 
I was at my doc' on Thursday
He gave all my RX's for the next 3 mths as per norm
Anyways the one was for 180 ...100 mg Morphine SR
To be dispensed as follows
60 pills every 30 days as I take 2 daily and percocets for B/T pain
Plus I have IR 10 mg Morphine in case I break out ( which I have)
BUT the pharmacy gave me ALL 180 of them at one time
This is a 3 mth supply..my doc did not RX it that way
It is also a Schueduled(sp) Narcotic in Canada which the laws are getting to be VERY strict with narco's
 
To me this is a huge error and it could be
 fatal for some ppl if they are having bad thoughts ya know .........
 
I really am close with my doc and he is amazing in helping me thru anything and everything
My question is this
DO I tell the doc tomorrow morning or call the pharmacy
 
RX was very legible printed out so it was not a misunderstanding with the RX at all ........
This is not the first error /mistake this pharmacy has done with mine and Cait's RX's
 
I know morally I should
I am just not wanting to cause problems ya know ........
It was a new Pharmacist but that does not mean it is OK IMHO
 
Input would be appreciated
I just want to know that I am doing the right thing I feel I NEED to report this
 
 
Thanks all
 
LYN


  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
                                    Donate at  www.healingwell.com
 
Moderator @ Alzheimer's,Co Mod @ Anxiety/ Panic,Co Mod @ Crohns 
 
                                    FIGHT the FIGHT with all YOU HAVE
               Look For The GOOD,Even At Your Lowest
 
     Listen To Your Heart,Look Inside Yourself,Understand You
 
 
 
                    


Pamela Neckpain
Veteran Member


Date Joined May 2008
Total Posts : 1821
   Posted 9/28/2008 8:44 AM (GMT -7)   
I'd tell the doctor. If you ever take more than you're prescribed so you can be
more comfortable, it will catch up with you. Suddenly you'll want a lot more than
prescribed and your doctor won't know why. Besides that, it's a gold star on
your medical records. That's always a good thing.
You will worry for months if you don't fess us. The stress will cause more pain.
Pamela
Maybe call the doctor now. Before they figure it out.
Pamela Paranoid smhair

kshields
New Member


Date Joined Sep 2008
Total Posts : 12
   Posted 9/28/2008 8:46 AM (GMT -7)   

I would go back to the pharmacist and tell them and just say "I think there was a mistake" they will probably thank you.

kshields


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 9/28/2008 9:53 AM (GMT -7)   
I NEVER take more than RX I am to respectful of my primary care doc
He is the only one that helps with the PG I have and will not let me be in pain

His answering machine does not take messages coming in when he is not there but I believe it is the right thing to do and call him at 8 am when he opens..........

I agree the pharmacy also needs to be told
My main concern is my doctor and letting him know
I dont want him to get into any trouble either

There are so many pharmacies out there but
There is not a lot of GREAT compassionate and caring doctors as I have

THanks so much for your input
I DO appreciate it
LYN


  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
                                    Donate at  www.healingwell.com
 
Moderator @ Alzheimer's,Co Mod @ Anxiety/ Panic,Co Mod @ Crohns 
 
                                    FIGHT the FIGHT with all YOU HAVE
               Look For The GOOD,Even At Your Lowest
 
     Listen To Your Heart,Look Inside Yourself,Understand You
 
 
 
                    


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 9/28/2008 12:41 PM (GMT -7)   
Lyn,
You're right that's a huge error. I think you need to tell the pharmacy, at least, and maybe the doc (the doc if the Rx was in any way misleading, but you seem to indicate it wasn't). I think if you don't report such a huge error, and it is picked up somewhere along the line in the pharmacy (and they may have some back up methods to do this via inventory check down the line) you may be viewed questionably for not reporting it.

I'd call the pharmacy and ask to speak to the head pharmacist and try to keep my tone nice, with an understanding that "everyone makes mistakes" kind of attitude, but that this was pretty big and you wondered what to do about it. But I would eventually write something to your doctor so it's on record that YOU attempted to rectify the error. You know how we're treated - already looked upon like criminals at times, so I don't think you've got a choice with an error that huge.

Good luck!
PaLady
By th way, I'd make sure there's something in writing from the pharmacy if it's corrected, because then if it gets marked that it was filled for that amount, you don't want to have trouble getting your next script in 30 days! Years ago we would have just been able to keep it and wait for the next refill in 3 months and not have all this junk. Add to that the insurance company - I'm surprised they paid for it. Not like we don't have enough to deal with. rolleyes

Post Edited (PAlady) : 9/28/2008 1:44:31 PM (GMT-6)


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13469
   Posted 9/28/2008 3:38 PM (GMT -7)   
Lynn, call your pharmacy first, Let them correct their mistake and then notify the dr what you have done. I would also get something inwriting from the pharmacy that you notified them of the error. My pharmacy says its against the law for them to take pills back if you have left the store. Don't know what the laws are where you live. By doing this and then talking to the dr will show him not only are you a good patient, but an honest one as well. Susie


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13469
   Posted 9/28/2008 3:40 PM (GMT -7)   
FYI the pharmacy will catch their mistake eventually and they will go over all the their scripts and find the overfilled your script. Susie


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 9/28/2008 4:25 PM (GMT -7)   
Or worse, someone that works there will be accused of stealing it. Its better to let them know what happened.
26 Year old married female law student (last year!!). Diagnosed w/ CD 4 years ago, IBS for over 10 years before that, which was probably the CD. I am sort of lactose intollerant too but can handle anything cultured and do well w/ lactose pills and lactaid. For crohns I am currently on Pentasa 4 pills/4x day and hysociamine prn. I also have bad acid reflux and have been on PPI's since age 13. I have been through prilosec, prevacid, and nexium. Currently I am on Protonix in the morning and Zantac at night. I also take a birth control pill to allow some fun in my life.


Piercings
Regular Member


Date Joined Aug 2008
Total Posts : 326
   Posted 9/28/2008 10:16 PM (GMT -7)   
I would say call them both first thing in the morning. The pharmacy needs to know of their error. And if you call your doctor to advise what happened it covers him as well on the script that he wrote. And yes, it makes your credibility on future issues even better.

kara487
Veteran Member


Date Joined Mar 2008
Total Posts : 637
   Posted 9/29/2008 3:00 AM (GMT -7)   
I would notify your doctor and the pharmacy of the mistake.

Lortab,ambien,elavil,reglan and neurontin.
 
spinal conditions: Scolosis,herniated discs,spinal blockage,Spinal stenosis,bursitis and arthritis


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/1/2008 11:09 AM (GMT -7)   
Thanks all
I notified both the pharmacy and the doctor
My doc was upset but calmed down when I told him pharmacy is aware as well ......
I was thanked by both and they DO know I am keeping extra amount in a lockbox as does my doctor
Almost ALL of my meds including Valum are kept in a lockbox and I take out what I need for a few days
Saves me woorying about someone breaking in or anything else happening to them
YOU all are great

LYN
  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
                                    Donate at  www.healingwell.com
 
Moderator @ Alzheimer's,Co Mod @ Anxiety/ Panic,Co Mod @ Crohns 
 
                                    FIGHT the FIGHT with all YOU HAVE
               Look For The GOOD,Even At Your Lowest
 
     Listen To Your Heart,Look Inside Yourself,Understand You
 
 
 
                    

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:28 PM (GMT -7)
There are a total of 2,734,214 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
407 Guest(s), 16 Registered Member(s) are currently online.  Details
George_, 3HumpedCamel, Chanymom, dismissed, Mpac1, Scaredy Cat, BillyBob@388, biker90, iho, ChickenArise, catti, JackH, k07, straydog, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer